By Topic

IEEE Transactions on Automatic Control

Issue 2 • April 1980

Filter Results

Displaying Results 1 - 25 of 61
  • [Front cover and table of contents]

    Publication Year: 1980, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (188 KB)
    Freely Available from IEEE
  • Editorial: Applications, systems evaluation, and components

    Publication Year: 1980, Page(s):149 - 150
    Request permission for commercial reuse | PDF file iconPDF (221 KB)
    Freely Available from IEEE
  • On the generalized nyquist stability criterion

    Publication Year: 1980, Page(s):187 - 196
    Cited by:  Papers (158)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (892 KB)

    This paper starts with a straightforward self-contained treatment of the generalized Nyquist stability criterion based on the eigenloci of the open-loop transfer function matrix. The derivation is straightforward and does not invoke algebraic function theory, branch cuts, and Riemann surfaces. A similar criterion is derived for the distributed case where the open-loop transfer function matrices be... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Invertibility of Cmultivariable input-output systems

    Publication Year: 1980, Page(s):207 - 212
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (551 KB)

    Scholars have discussedC^{infty}input-output systems in a number of settings. Recent work of Hirschorn's has given sufficient conditions for local invertibility of systems with multivariable inputs. Here we give another such condition which appears to be independent of Hirschorn's. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "A simple proof of the separation theorem for linear stochastic systems with time delays"

    Publication Year: 1980, Page(s):274 - 275
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (191 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Partial model matching of linear systems

    Publication Year: 1980, Page(s):280 - 281
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (217 KB)

    Given two systems S1and S2, the problem of finding a (minimal) compensator S3such that the transfer matrices ofS_{1}S_{3}and S2have the same firstNMarkov matrices is considered and solved. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A complement on pole placement

    Publication Year: 1980, Page(s):281 - 282
    Cited by:  Papers (20)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (208 KB)

    A complement is given on Wonham's description of the spectral assignability properties ofA + BFwhenFis varied under the restriction that a given subspaceVbe(A + BF)-invariant. We apply the theory to give a simple solution to the output stabilization problem. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Transfer function matrix synthesis of two-dimensional systems

    Publication Year: 1980, Page(s):321 - 324
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (371 KB)

    This paper considers the problem of matching the transfer function matrix of a given two-dimensional system to that of a desired two-dimensional model using output feedback. The approach followed is essentially based on the idea of equating the coefficients of the likew^{i}z^{j}terms in the relationshipT_{c}(w,z)= T_{m}(w,z)whereT_{c}(w,z)is the closed-loop transfe... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Author's reply

    Publication Year: 1980, Page(s): 335
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (105 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Recursive filtering algorithm for a two-dimensional system"

    Publication Year: 1980, Page(s):336 - 337
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (220 KB)

    General comments on quarter-plane causal 2-D filters are proffered, and logical errors in the derivation of a recent algorithm of this ilk are discussed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Author's reply

    Publication Year: 1980, Page(s): 336
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (105 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Author's reply

    Publication Year: 1980, Page(s):337 - 338
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (195 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Self-organizing control of stochastic systems [Book reviews]

    Publication Year: 1980, Page(s):339 - 340
    Request permission for commercial reuse | PDF file iconPDF (170 KB)
    Freely Available from IEEE
  • [Back cover]

    Publication Year: 1980, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (395 KB)
    Freely Available from IEEE
  • Kalman-bucy and minimax filtering

    Publication Year: 1980, Page(s):291 - 292
    Cited by:  Papers (32)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (224 KB)

    It is shown that the Kalman-Bucy filter is also a minimax filter. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Control of a linear sampled-data system using round robin output feedback

    Publication Year: 1980, Page(s):298 - 299
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (224 KB)

    A linear control problem is defined; the main feature of the problem is a constraint that the control be piecewise constant, as in a sampled-data system, and that updating of the control values depends on prior sampled values of the output variables obtained via a round-robin measurement scheme. Such constraints may arise as a consequence of the use of a microcomputer as part of the control and si... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Application of Yakubovich criterion for stability of nonlinear stochastic systems

    Publication Year: 1980, Page(s):330 - 332
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (248 KB)

    Frequency domain criteria for stability of a class of multiloop nonlinear stochastic systems are presented in this paper. The Yakubovich criterion is used in the investigation of asymptotic stability with probability one. The obtained results are illustrated by the example. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the absolute stability of continuous-time nonlinear systems

    Publication Year: 1980, Page(s):332 - 334
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (232 KB)

    Sufficient conditions in frequency domain are derived for the absolute stability of a class of continuous-time nonlinear feedback systems. The results are obtained via Lyapunov's direct method and are presented in a more general setting wherefrom some of the existing stability criteria [1], [2] can readily be obtained. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • State-space discrete systems: Computation of the transition matrix

    Publication Year: 1980, Page(s):296 - 297
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (200 KB)

    A correction is given to an algorithm for the computation of the state-transition matrix, presented in a paper by Roesser [1]. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Parameter estimation in linear dynamic systems

    Publication Year: 1980, Page(s):235 - 238
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (456 KB)

    We give some fairly general circumstances under which the experimental design problem for linear dynamic systems with correlated noise can be put in the exact form of the Kiefer-Wolfowitz experimental design problem. Optimal inputs are characterized in terms of their spectral measures with respect to a resolution of the identity in a certain reproducing kernel Hilbert space. Numerical methods esta... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The order determination problem for linear time-varying AR models

    Publication Year: 1980, Page(s):250 - 257
    Cited by:  Papers (40)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (616 KB)

    We are often faced with the problem of estimating the number of parameters, as well as their values, for a model that will fit a given set of observations. An important study of this identification problem was made by Akaike, who improved the maximum likelihood principle and established the so-called AIC criterion to select suitable models. This criterion has been applied extensively to constant c... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the sensitivity of a time-optimal switching function

    Publication Year: 1980, Page(s):275 - 277
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (272 KB)

    The feedback control which achieves minimum-time transition to the state origin for nonoscillatory second-order plants with scalar saturable input involves a function of state raised to a power α which corresponds to the ratio of the plant eigenvalues. The feedback system is found to be acutely sensitive to variations in the parameter α, viz., the state origin cannot be reached in finite... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Gradient calculations for linear quadratic fixed-control structure problems

    Publication Year: 1980, Page(s):285 - 288
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (376 KB)

    A general formula for the gradient of the linear quadratic fixed-control structure problem with respect to the free controller parameters is presented. This formula includes as special cases time-invariant, time-varying, and robust control formulations for both continuous- and discrete-time problems. Explicit formulas for the continuous-time formulations are presented. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Solution of optimal control problem of linear diffusion equations via Walsh functions

    Publication Year: 1980, Page(s):319 - 321
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (256 KB)

    An attempt is made in this note to illustrate the use of Walsh functions in solving Riccati matrix equations arising in optimal control studies of linear diffusion equations with quadratic performance index. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stable feedback control of bilinear systems

    Publication Year: 1980, Page(s):302 - 306
    Cited by:  Papers (31)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (432 KB)

    In this paper, we present a feedback control law for a class of bilinear plant. It exhibits a bang-bang structure using a linear switching function. Asymptotic stability of the closed-loop system is derived by applying a generalized version of the Lyapunov's direct method. The primary advantage of our approach lies in its simplicity, indicating that the field of potential applications is quite wid... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame